MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number MX60E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Vision (2139); Toxic Anterior Segment Syndrome (TASS) (4469); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the one-day post-operative visit after implantation of an intraocular lens (iol) into the right eye, the surgeon noted the patient presented with 1-2+ edema, seidel sign, and cell 2+ fibrin in ac.This reaction was diagnosed as toxic anterior segment syndrome (tass).The patient's bcva decreased from 20/150 to cf @ 1 ft.The day after symptoms were observed, an intravitreal injection of vancomycin & ceftazidime was performed, and a culture was taken.The result of the culture was negative.In the surgeon's opinion, the most likely cause of event is possibly from the visco and lido/phen.Patient outcome is good.The following medications were prescribed for use at home postoperatively: pred-moxi-brom 1%,.5%, 0.075% dose: 1gtt frequency: tid 2 weeks, bid 1 week, qd 1 week neomycin & polymyxin & dexamethasone dose: 1 small ribbon frequency: once prednisolone 1% dose:1gtt frequency: qhourly duration: until directed otherwise.
 
Additional Manufacturer Narrative
The device remains implanted and therefore is not available for evaluation.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key19940627
Report Number0001313525-2024-00135
Device Sequence Number7340324
Product Code HQL
UDI-Device Identifier10757770531278
UDI-Public(01)10757770531278(17)270228(11)240329(10)3Q08102
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMX60E
Device Catalogue NumberMXUE1900
Device Lot Number3Q08102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS, B+L INJECTOR SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale